Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 91, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 21, 2015, 5:29 PM CDT for 4 counties in Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2015, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 21, 2015, 6:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, IL, Hamilton County, IL, Saline County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 91 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 5:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:57 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 21, 2:57 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 257 PM CDT SUN JUN 21 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 257 PM CDT SUN JUN 21 2015 WITH THE APPROACH AND PASSAGE OF AN UPPER LEVEL DISTURBANCE IN ADDITION TO AN OUTFLOW BOUNDARY OR TWO LYING ACROSS PORTIONS OF OUR AREA...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE ACROSS THE AREA... ESPECIALLY THE NORTHEAST HALF OF OUR CWA. WITH DECENT MID LEVEL FLOW AND PLENTY OF INSTABILITY THE STORM PREDICTION CENTER HAS OUTLOOKED A SLIGHT RISK FOR SEVERE STORMS GENERALLY NORTH OF A LINE FROM GREENVILLE MISSOURI TO PADUCAH TO HOPKINSVILLE KY. OVER SOUTHWEST ILLINOIS AND A SMALL PORTION OF SOUTHEAST MISSOURI THERE IS AN ENHANCED RISK FOR SEVERE WEATHER. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. SHOWER AND THUNDERSTORM CHANCES WILL DIMINISH THROUGH THE EVENING AND OVERNIGHT HOURS WITH THE PASSAGE OF THE UPPER LEVEL DISTURBANCE. AT THIS TIME IT LOOKS LIKE THE LACK OF DEEP MOISTURE AND WEAK RIDGING ALOFT WILL KEEP OUR REGION DRY ON MONDAY. SHOWER AND THUNDERSTORM CHANCES RETURN MONDAY NIGHT OVER OUR FAR NORTHERN SECTIONS AND SLOWLY MIGRATE SOUTHWARD THROUGH TUESDAY NIGHT WITH THE APPROACH OF A FRONTAL BOUNDARY OUT OF THE PLAINS. THERE IS A SMALL CHANCE THAT SOME OF THE STORMS COULD REACH SEVERE LIMITS ON TUESDAY. THE COMBINATION OF TEMPERATURES IN THE LOWER TO MID 90S AND DEWPOINTS IN THE LOWER TO MID 70S WILL PRODUCE HEAT INDICES IN THE 100-105 RANGE EACH AFTERNOON THROUGH THURSDAY SO MAY GO WITH A HEAT ADVISORY DUE TO THE DURATION OF THE HEAT WAVE. WILL COORDINATE WITH SURROUNDING OFFICES. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 257 PM CDT SUN JUN 21 2015 THE LONG TERM PERIOD WILL START OFF WITH AN UPPER-LEVEL RIDGE EXTENDING FROM THE SOUTHERN PLAINS...ACROSS THE TENNESSEE VALLEY...TO THE SOUTHEASTERN STATES. THIS RIDGE WILL BE RESPONSIBLE FOR HOT AND HUMID WEATHER. 850 MB TEMPS ARE FORECAST IN THE 19-22 DEG C RANGE...WHICH MEANS HIGHS WELL INTO THE 90S AND AFTERNOON HEAT INDICES IN THE TRIPLE DIGITS AGAIN WEDNESDAY AFTERNOON. A WEAK SURFACE BOUNDARY IN OUR AREA IS FORECAST TO MOVE NORTHEAST DURING THE DAY ON WEDNESDAY. BEST CHANCES FOR STORMS WILL BE EAST OF THE MISSISSIPPI RIVER...WHICH MAY PROVIDE TEMPORARY RELIEF FROM THE HEAT. THE UPPER LEVEL RIDGE WILL START TO ERODE/BREAK DOWN FROM THE NORTH ON THURSDAY AND OUR AREA WILL END UP IN A NORTHWEST FLOW PATTERN. IT LOOKS LIKE THURSDAY AND FRIDAY WILL STILL BE FAIRLY WARM AS 850 MB TEMPS NOT VARYING TOO MUCH FROM WEDNESDAY...ALTHOUGH IT MAY BE A BIT COOLER. VARIOUS PERTABATIONS IN THE FLOW ALOFT COULD TRIGGER CONVECTION THURSDAY INTO FRIDAY. BY FRIDAY NIGHT INTO SATURDAY...A SURFACE FRONT WILL MOVE THROUGH THE REGION BRINGING THE MOST WIDESPREAD SHOWER AND THUNDERSTORM CHANCES. BEHIND THE FRONT...A DEEP TROUGH WILL ROTATE THROUGH AND BRING MUCH COOLER WEATHER TO THE AREA. && .AVIATION... ISSUED AT 1219 PM CDT SUN JUN 21 2015 VFR CONDITIONS EXPECTED AT KCGI/KPAH THROUGH THE PERIOD. BETWEEN 21-07Z A CHANCE OF MVFR CIGS AND/OR VSBYS ALONG WITH VCTS/TSRA WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE AND FRONTAL BOUNDARY. WEST SOUTHWEST WINDS GUSTING UP TO 20 KNOTS EARLY AT KEVV/KOWB...OTHERWISE GENERALLY SOUTHWEST TO WEST WINDS AOB 10 KNOTS THROUGH THE PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVAITION...JP LONG TERM/FIRE WX...CW
Hazardous weather outlook, Jun 21, 3:29 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 329 PM CDT SUN JUN 21 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 329 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS AFTERNOON AND EARLY EVENING MAINLY OVER THE NORTHEAST HALF OF THE REGION. THERE IS A SLIGHT RISK OF A FEW STORMS BECOMING SEVERE GENERALLY NORTH OF A LINE FROM PERRYVILLE MISSOURI TO PADUCAH TO GREENVILLE KENTUCKY WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. SOME ACTIVITY MAY CONTINUE INTO THE OVERNIGHT HOURS. HEAT INDICES BETWEEN 100 AND 105 DEGREES THIS AFTERNOON WILL CONTINUE THROUGH 7 TO 8 PM. SEE SPECIAL WEATHER STATEMENT FOR ADDITIONAL DETAILS. FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXCEPT FOR MONDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE REGION THROUGH THE PERIOD. A FEW SEVERE STORMS CANNOT BE RULED OUT ON TUESDAY. HEAT INDICES FROM 100 TO 105 ARE EXPECTED EACH AFTERNOON DURING THE FIRST HALF OF THE WEEK. FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING MAINLY OVER PARTS OF SOUTHWEST INDIANA AND SOUTHERN ILLINOIS... OTHERWISE IT IS NOT ANTICIPATED. JP
In the hours before
Special weather statement, Jun 21, 3:03 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 303 PM CDT SUN JUN 21 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-220100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 303 PM CDT SUN JUN 21 2015 ...HEAR INDICES AROUND 100 DEGREES IN SOME AREAS... THE COMBINATION OF TEMPERATURES IN THE UPPER 80S TO LOWER 90S AND DEWPOINTS IN THE LOWER TO MID 70S HAS PRODUCED HEAT INDICES AROUND 100 DEGREES OVER PORTIONS OF THE AREA THIS AFTERNOON. READINGS SHOULD DIP BACK BELOW THE CENTURY MARK AROUND 7 TO 8 PM THIS EVENING. JP
Special weather statement, Jun 21, 3:05 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 305 PM CDT SUN JUN 21 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-220100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 305 PM CDT SUN JUN 21 2015 ...HEAT INDICES AROUND 100 DEGREES IN SOME AREAS... THE COMBINATION OF TEMPERATURES IN THE UPPER 80S TO LOWER 90S AND DEWPOINTS IN THE LOWER TO MID 70S HAS PRODUCED HEAT INDICES AROUND 100 DEGREES OVER PORTIONS OF THE AREA THIS AFTERNOON. READINGS SHOULD DIP BACK BELOW THE CENTURY MARK AROUND 7 TO 8 PM THIS EVENING. PERSONS PLANNING OUTDOOR ACTIVITIES THIS FATHERS DAY SHOULD STAY HYDRATED AND AVOID PROLONGED EXPOSURE TO THE SUN. THOSE IN POOR HEALTH...AS WELL AS THE VERY YOUNG AND THE ELDERLY...ARE MORE PRONE TO HEAT RELATED ILLNESS. JP
Special weather statement, Jun 21, 4:30 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 430 PM CDT SUN JUN 21 2015 ILZ075-080-081-212215- PERRY IL-FRANKLIN IL-JEFFERSON IL- 430 PM CDT SUN JUN 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...FRANKLIN AND EASTERN PERRY COUNTIES UNTIL 515 PM CDT... AT 427 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM MIDWAY BETWEEN TAMAROA AND DU QUOIN...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. OTHER STRONG STORMS WERE DEVELOPING ACROSS FRANKLIN COUNTY. THE STRONGEST STORM WAS JUST WEST OF BENTON. LOCATIONS IMPACTED INCLUDE... BENTON...REND LAKE AREA...SESSER...VALIER... WEST CITY...AND INA. LAT...LON 3797 8929 3816 8927 3817 8874 3790 8878 TIME...MOT...LOC 2127Z 275DEG 19KT 3807 8919 YORK
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:30 PM CDT | Special Weather Statement | PAH | Franklin | 45 min |
| Jun 21, 5:00 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 30 min |
| Jun 21, 5:18 PM CDT | Areal Flood Advisory | PAH | Franklin, Hamilton, Saline, Williamson | 3 hr |
| Jun 21, 5:56 PM CDT | Severe Thunderstorm Warning | PAH | Pope, Saline | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.